MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT

BIOMERIEUX INC. VITEK 2 AST-GP75 TEST KIT; VITEK® 2 AST-GP75 TEST KIT
Catalog Number 415670
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the (b)(6) notified biom¿rieux of obtaining false positive (resistant) cefoxitin screen results for staphylococcus aureus for six (6) different patients in association with the vitek¿ 2 ast-gp75 test kit ref 415670, lot 2751438113.The customer stated that cefoxitin screen results were positive while the oxacillin results were susceptible (mic<=0.25 or =0.5), but aes (advanced expert system") corrected the interpretation for oxacillin to resistant based on the positive cefoxitin screen results.The customer does not perform any alternative method for cefoxitin screen, but disk diffusion testing for oxacillin was performed and obtained susceptible results.A field service engineer (fse) visited the customer's site and cleaned the instrument's optics and checked the alignment.The customer reported that they have not obtained any discrepant cefoxitin screen results since the optics cleaning and alignment.Retest of three (3) of the original six (6) isolates obtained the expected results.There is no indication or report from the customer that this event led to any adverse event related to any patient's state of health.A biomerieux investigation has been initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding false positive (resistant) cefoxitin screen results for staphylococcus aureus for six (6) different patients in association with the vitek® 2 ast-gp75 test kit (ref 415670, lot 2751438113).A field service engineer (fse) visited the customer's site ((b)(6) 2020) and cleaned the instrument's optics and checked the alignment.The customer reported that they have not obtained any discrepant cefoxitin screen results since the optics cleaning and alignment.Product return was not received; the customer¿s strains were not saved for submittal and investigation.The customer only provided lab reports associated with one (1) isolate.They did not provide any other lab reports.Submittal of the isolate is required in order to confirm a vitek® 2 discrepancy compared to the reference method.Vitek® 2 ast-gp75 lot 2751438113 met final qc release criteria, and passed qc performance testing.See section h10.

Brand Name
VITEK 2 AST-GP75 TEST KIT
Common Device Name
VITEK® 2 AST-GP75 TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
hazelwood MO 63042
MDR Report Key11123925
Report Number1950204-2021-00006
Device Sequence Number16326092
Product Code LON
UDI-Device Identifier03573026437183
UDI-Public03573026437183
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2021
Device Catalogue Number415670
Device Lot Number2751438113
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1